MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE B 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE B 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902318
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cms , (b)(4); windchill ra608651 emdrs reported for each 0.8% resolve panel listed below (3 in total related to this one patient sample) a customer contacted global technical solution center (gtsc) on (b)(6) 2024 after observing what was described as discordant negative reactions for anti-k against multiple panel cells with one patient sample for antibody identification in indirect antiglobulin test (iat) using 0.8% resolve panel a lot vra472, 0.8% resolve panel b lot vrb330 and 0.8% resolve panel c lot vrc330 and mts anti-igg gel card lot 081324001-13 in conjunction with their ortho vision id-mts analyzer (50004025).Complainant/complaint reporter name: (b)(6), medical technologist complainant contact info: (b)(6); (b)(6) medical center, (b)(6) event date: 13dec2024, reported (b)(6) 2024.Reagents: 0.8% resolve panel a lot vra472, expiry 24dec2024, manufacture date 22oct2024 0.8% resolve panel b lot vrb330, expiry 24dec2024, manufacture date 22oct2024 0.8% resolve panel c lot vrc330, expiry 24dec2024, manufacture date 08oct2024 mts anti-human globulin anti-igg (rabbit) mts gel card lot 081324001-13, expiry 03jun2025 sample id: (b)(6) patient had a historical anti-k, identified by a reference laboratory.The customer reported that on 13dec2024, they had tested one patient sample for antibody identification in iat using 0.8% resolve panel a lot vra472 with mts anti-igg gel card lot 081324001-13 on the ortho vision.Customer states one kell antigen positive cell (heterozygous cell 2) tested negative.The customer was unable to identify the antibody.The same day, the customer tested the same patient sample for antibody identification in iat using 0.8% resolve panel b lot vrb330 with mts anti-igg gel card lot 081324001-13 on the ortho vision.Customer states two kell antigen positive cells (heterozygous cells 13 and 20) tested negative.The customer was unable to identify the antibody.Also on the same day, the customer tested the same patient sample for antibody identification in iat using 0.8% resolve panel c lot vrc330 heterozygous cells 2 and 7 with mts anti-igg gel card lot 081324001-13 on the ortho vision.Customer states cell 2 obtained a weak positive reaction and cell 7 tested negative.The customer was unable to identify the antibody.On the same day, the customer also sent the sample to a reference laboratory for antibody id.The reference laboratory provided results that the patient had anti-k by traditional tube method (no additional details provided).No biased results were reported to a physician.The patient was not harmed as a result of this reported event.
 
Additional Manufacturer Narrative
Investigation details: the customer reported that quality control was performed on the three resolve panels utilizing anti-little c prior to use and results were acceptable.No additional quality control was performed on the panels on the day of testing.No further details were provided.The card and reagent red blood cell storage conditions were reviewed and confirmed to be aligned with ortho recommendations.The customer reported no visual appearance defects for the cards or reagents prior to use.According to ortho lot-specific information for 0.8% resolve panel a lot vra472, cells 1,3,4,5,6,8,9,10 and 11 are negative for the k antigen.Cells 2 and 7 are positive and heterozygous for the antigen.It follows therefore, that the negative reaction obtained during the initial testing with cell 2 is not consistent with the expected reactivity of anti-k antibodies.According to ortho lot-specific information for 0.8% resolve panel b lot vrb330, cells 12,14,15,16,17,18,19 and 21 are negative for the k antigen.Cell 22 is positive and homozygous for the antigen and cells 13 and 20 are positive and heterozygous for the antigen.It follows therefore, that the negative reactions obtained during the initial testing with cells 13 and 20 are not consistent with the expected reactivity of anti-k antibodies.According to ortho lot-specific information for 0.8% resolve panel c lot vrc330, cells 2 and 7 are positive and heterozygous for the antigen.It follows therefore, that the negative reactions obtained during the initial testing with cell 7 are not consistent with the expected reactivity of anti-k antibodies.The customer provided the sample order reports for review.The reports provided confirm the statements of the customer.As part of the investigation of the customer complaint, a review of the manufacturing batch record was requested for 0.8% resolve panel a lot vra472.Results of specificity by indirect antiglobulin test in manual mts gel method and mts gel using vision id-mts met all acceptance criteria.No nonconformances were associated with this lot.(dra608652) additionally, retains sample of 0.8% resolve panel a lot vra472 cell 2 was tested manually with a known anti-k plasma in iat with mts anit-igg card lot 060724001-14 as per ifu.Expected positive reaction was observed.Cell 2 was also tested in tube for the presence of the kell antigen.First the 0.8% retain sample was converted to a 3% cell suspension in ors, ortho resuspension solution, and tested with ortho anti-k reagent, as per ifu.After a 15-minute, 37c incubation to iat, a positive 3+ reaction was observed for cell 2.Result matches antigram and meets release specifications.(dra608653) a review of the worldwide complaint databases was performed for 0.8% resolve panel a lot vra472 through 02jan2024.One complaint related to false negative results was identified.No additional complaints related to the failure mode were observed.No trend was identified for the product lot.(dra608654) as part of the investigation of the customer complaint, a review of the manufacturing batch record was requested for 0.8% resolve panel b lot vrb330.Results of specificity by indirect antiglobulin test in manual mts gel method and mts gel using vision id-mts met all acceptance criteria.No nonconformances were associated with this lot.(dra608671) additionally, retains sample of 0.8% resolve panel b lot vrb330 cells 13 and 20 were tested manually with a known anti- k plasma in iat with mts anti-igg card lot 060724001-14 as per ifu.Expected positive reactions were observed.Cells 13 and 20 were also tested in tube for the presence of the kell antigen.First the 0.8% retain samples were converted to a 3% cell suspension in ors, ortho resuspension solution, and tested with ortho anti-k reagent, as per ifu.After a 15-minute, 37c incubation to iat, a positive 3.5+ reaction was observed for cell 13 and a 3+ reaction for cell 20.Results match antigram and meet release specifications.Retain lot vrb330 cells 13 and 20 continue to be positive for the k antigen and perform as expected.(dra608675) a review of the worldwide complaint databases was performed for 0.8% resolve panel b lot vrb330 through 02jan2024.One complaint related to false negative results was identified.No additional complaints related to the failure mode were observed.No trend was identified for the product lot.(dra608673) as part of the investigation of the customer complaint, a review of the manufacturing batch record was requested for 0.8% resolve panel c lot vrc330.Results of specificity by indirect antiglobulin test in mts gel met all acceptance criteria.No nonconformances were associated with this lot.(dra608672) additionally, retain lot vrc330 cell 7 untreated was tested manually with a known anti- k plasma in iat with mts anit-igg card lot 060724001-14 as per ifu.Expected positive reaction was observed.Cell 7 untreated was also tested in tube for the presence of the kell antigen.First the 0.8% retain sample was converted to a 3% cell suspension in ors, ortho resuspension solution, and tested with ortho anti-k reagent, as per ifu.After a 15-minute, 37c incubation to iat, a positive 3+ reaction was observed for cell 7 untreated.Result matches antigram and meets release specifications.Retain lot vrc330 cell 7 untreated continues to be positive for the k antigen and performs as expected.(dra608676) a review of the worldwide complaint databases was performed for 0.8% resolve panel c lot vrc330 through 02jan2024.One complaint related to false negative results was identified.No additional complaints related to the failure mode were observed.No trend was identified for the product lot.(dra608674) no further investigation was carried out on these incidents.The potential assignable cause of the discordant negative antibody identification reactions obtained by the customer is sample related, the patients anti-k antibody being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the k antigen present on the reagent red blood cells.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody identification results, the 0.8% resolve panel a, 0.8% resolve panel b and 0.8% resolve panel c instructions for use state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No other complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
0.8% RESOLVE B 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21168223
Report Number2250051-2025-00003
Device Sequence Number15837438
Product Code QHT
UDI-Device Identifier10758750007684
UDI-Public(01)10758750007684(17)241224(11)241022(10)VRB330
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902318
Device Lot NumberVRB330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown